Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2021, 9:07 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2021, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 18, 2021, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NE, Saline County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:15 PM CDT | TSTM WND DMG | 1 Sw Daykin, NE | 3 CENTRAL PIVOTS FLIPPED. SEVERAL LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
977
WUUS53 KOAX 190207
SVROAX
NEC095-151-190245-
/O.NEW.KOAX.SV.W.0042.210619T0207Z-210619T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
907 PM CDT Fri Jun 18 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in southeastern Nebraska...
Southern Saline County in southeastern Nebraska...
* Until 945 PM CDT.
* At 907 PM CDT, a severe thunderstorm was located 6 miles west of
Western, or 30 miles west of Beatrice, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Western around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9737 4048 9737 4047 9700 4035 9697
4023 9705
TIME...MOT...LOC 0207Z 275DEG 39KT 4037 9731
HAIL...1.00IN
WIND...60MPH
$$
DeWald4 follow-up statements
227
WWUS53 KOAX 190215
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
915 PM CDT Fri Jun 18 2021
NEC095-151-190245-
/O.CON.KOAX.SV.W.0042.000000T0000Z-210619T0245Z/
Jefferson NE-Saline NE-
915 PM CDT Fri Jun 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN JEFFERSON AND SOUTHERN SALINE COUNTIES...
At 915 PM CDT, a severe thunderstorm was located near Daykin, or 28
miles west of Beatrice, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Western around 920 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9737 4046 9737 4045 9700 4035 9697
4023 9705
TIME...MOT...LOC 0215Z 276DEG 34KT 4036 9727
HAIL...1.00IN
WIND...60MPH
$$
DeWald108
WWUS53 KOAX 190225
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
925 PM CDT Fri Jun 18 2021
NEC095-151-190245-
/O.CON.KOAX.SV.W.0042.000000T0000Z-210619T0245Z/
Jefferson NE-Saline NE-
925 PM CDT Fri Jun 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN JEFFERSON AND SOUTHERN SALINE COUNTIES...
At 925 PM CDT, a severe thunderstorm was located southwest of
Western, or 24 miles west of Beatrice, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Jefferson and southern Saline Counties, including the
following locations... Cub Creek Recreational Area, Swanton, Daykin,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9732 4046 9732 4045 9700 4035 9697
4023 9705
TIME...MOT...LOC 0225Z 278DEG 31KT 4033 9720
HAIL...1.00IN
WIND...60MPH
$$
DeWald302
WWUS53 KOAX 190234
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
934 PM CDT Fri Jun 18 2021
NEC095-151-190245-
/O.CON.KOAX.SV.W.0042.000000T0000Z-210619T0245Z/
Jefferson NE-Saline NE-
934 PM CDT Fri Jun 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN JEFFERSON AND SOUTHEASTERN SALINE COUNTIES...
At 934 PM CDT, a severe thunderstorm was located 6 miles southeast of
Western, or 20 miles west of Beatrice, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Jefferson and southeastern Saline Counties, including
the following locations... Cub Creek Recreational Area and Swanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9725 4042 9719 4042 9699 4035 9697
4023 9705
TIME...MOT...LOC 0234Z 280DEG 29KT 4031 9713
HAIL...0.75IN
WIND...60MPH
$$
DeWald590
WWUS53 KOAX 190238
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
938 PM CDT Fri Jun 18 2021
NEC095-151-190248-
/O.EXP.KOAX.SV.W.0042.000000T0000Z-210619T0245Z/
Jefferson NE-Saline NE-
938 PM CDT Fri Jun 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
SOUTHEASTERN SALINE COUNTIES WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm
through 10 pm.
LAT...LON 4025 9725 4042 9719 4042 9699 4035 9697
4023 9705
TIME...MOT...LOC 0238Z 275DEG 39KT 4031 9713
$$
DeWaldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:15 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 6:15 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 615 PM CDT Fri Jun 18 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 327 PM CDT Fri Jun 18 2021 Forecast Summary: Warm temperatures and chances for thunderstorms will continue through the weekend before much cooler air settles into the region early next week. Some severe storms could fire overnight in a small part of southwest Iowa and southeast Nebraska, with more widespread thunderstorms likely Saturday night. Hit-and-miss rain chances and gradually warming temperatures will follow Monday's cooldown. Tonight through Sunday: Upper ridge that brought our extreme heat Thursday was being suppressed southwest a bit today as a potent shortwave swings through the far Northern Plains and pushes slightly lower heights and stronger westerlies southward. A band of sheared vorticity extended from southern Wyoming into Iowa, and was agitating the atmosphere enough to produce elevated showers and isolated thunderstorms over our southern CWA this afternoon. This area was just north of 850mb warm front, which should remain in place through tonight. Weak surface boundary was also noted in the same area. Increasing instability this afternoon where insolation is greater south of area of showers is expected to fuel convection along frontal boundary this evening, especially when low level jet begins to strengthen. Short-range CAMs were suggesting southern Iowa is where convective initiation will occur, just east of our CWA, with development westward across southwest Iowa and southeast Nebraska along frontal zone. If this occurs, there will be a period of a few hours around midnight when the potential for severe storms will exist where axis of elevated instability in our southern CWA. Large hail will be the primary threat. This activity should scoot off to the east rather quickly overnight, leaving most of Saturday dry for our area. Then a more potent shortwave is scheduled to swing into the region Saturday night. Strong theta-e advection ahead of this feature will push warm front northward overnight. Isentropic upglide with 40kt low level jet will provide lift for elevated convection north of warm front where forecast soundings show nearly 3000 J/kg of MUCAPE. While soundings indicate some inhibition, this should be easily overcome by late evening over eastern Nebraska. Expect convection to begin west of us but overspread most of our area by midnight or so, then continue much of the night before shortwave tracks east Sunday morning. Given degree of instability, large hail is a concern Saturday night. Locally heavy rain is also likely given precipitable water values approaching 200 percent of late-June normals. Cold front will follow in wake of shortwave, providing a focus for continued chances for thunderstorms on Sunday. Still looking warm then as cooling lags front a bit, so highs back into the 90s for our southern areas, with 80s to the north. Monday through Friday: Strong cold advection will overspread our area Sunday night, bringing in 850 temperatures 15C cooler than over the weekend. Models are in decent agreement for 70s highs Monday, with a gradual warming trend through the week as mid level heights slowly build into the region. As that occurs, several shortwaves could induce warm-advection rain chances through the week, especially in the Wednesday through Friday time period. As to be expected, varying model solutions with these minor disturbances will limit confidence in any one solution. So our forecast will remain more broad-brushed with chances PoPs. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 614 PM CDT Fri Jun 18 2021 There will be a chance of thunderstorms near KLNK 05-08z. Otherwise, VFR conditions through the period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Dergan AVIATION...DeWald
Hazardous weather outlook, Jun 18, 3:33 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 333 PM CDT Fri Jun 18 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 333 PM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Isolated thunderstorms within an area of showers drifting east through southwest Iowa and southeast Nebraska are possible into the evening. Severe storms are not expected with this activity. There is a small risk of severe thunderstorms later this evening, generally between 10 PM and 2 AM, along a frontal boundary stretching east to west through southwest Iowa and southeast Nebraska. The most likely areas affect will be along and south of a line from Red Oak to Lincoln. Large hail and damaging downburst winds are the primary severe threats. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Thunderstorms are forecast over much of eastern Nebraska and southwest Iowa Saturday night. Some severe storms with large hail are possible, along with locally heavy rainfall. A few thunderstorms remain in the forecast Sunday as well. Then there are off-and-on thunderstorm chances next week, especially Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 18, 9:03 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 903 PM CDT Fri Jun 18 2021 NEZ078-088-190215- Jefferson NE-Saline NE- 903 PM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTHWESTERN SALINE COUNTIES UNTIL 915 PM CDT... At 903 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Western, or 29 miles west of Beatrice, moving east at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Western, Daykin, Tobias and Willard Meyer Recreation Area. LAT...LON 4024 9737 4048 9737 4047 9711 4023 9712 TIME...MOT...LOC 0203Z 275DEG 53KT 4037 9730 DeWald
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:03 PM CDT | Special Weather Statement | OAX | Saline | 12 min |
| Jun 18, 9:49 PM CDT | Special Weather Statement | OAX | Gage | 11 min |
| Jun 18, 10:15 PM CDT | Special Weather Statement | OAX | Jefferson | 15 min |
| Jun 18, 10:26 PM CDT | Special Weather Statement | OAX | Gage | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.